Aa
Aa
A
A
A
Close
Avatar universal

post surgical tongue issue

Hi.  I am 8 days post extraction of a molar.  It was a difficult extraction with substantial swelling that is slowly dissipating.  I have stitches which will come out next eek.  I was on antibiotics a(biaxin 4 days switched to erythromycin 250mgs 4 x day) and using chlorhehydine mouthwash several times a day (for about 4-5 days).  My question is that I have had the most annoying tongue issue for about 5 days now.  It seems like it's "furry" and white.  It's driving me crazy!  Is this due the disturbance of the flora in my mouth????  How do I get rid of it??  Please HELP!!  Thank you!!  :)
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I don't think it sounds like hairy tongue.  I think it is candida albicans.  Its basically a yeast infection of the mouth.  If it persists after the antibiotics your doc will probably prescribe a rinse like nystatin, which is a swish and swallow medicine.
Helpful - 0
Avatar universal
COMMUNITY LEADER
If hairy tongue developed after administration of antibiotics and chlohexdine mouthrinse,the tongue condition probably resume normal staus after discontinuation of  antibiotics.
Helpful - 0
Have an Answer?

You are reading content posted in the Dental Health Community

Top Dental Answerers
Avatar universal
taipei, Taiwan
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
If you suffer from frequent headaches, jaw clicking and popping ear pain, you may have TMJ. Top dentist Hamidreza Nassery, DMD, has the best TMJ treatments for you.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.